Facebook Pixel
EmpowHER Guest

I am 46 ans still on birth control. I have developed a pain in right calf that constatntly aches and makes me limp at times. This occured in a matter of 2 days. I did NOT have an injury. Do you know what this may be?

By Anonymous October 4, 2011 - 3:23pm
Rate This

Add a Comment1 Comments


Sounds like you have developed a blood clot in your right calf. Certain types of hormonal birth control may increase a woman's risk of developing a condition called deep vein thrombosis (DVT), a dangerous type of blood clot that usually forms in the legs. The most serious possible complication of DVT is the possibility that a clot can travel to a lung, resulting in a pulmonary embolism — a blockage of an artery in the lung — which can cause death. Please call your physician immediately.


October 4, 2011 - 5:14pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Blood Clots

Get Email Updates

Blood Clots Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!